MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-50N150
Medical Device Problem Codes Failure to Advance (2524); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a revision procedure was performed as the nail was not lengthening.The nail has been explanted.
 
Additional Manufacturer Narrative
Visual inspection showed no visible damage, and the nail was fully retracted.The x-ray images taken of internal components revealed a damaged spring stop, 8.5mm (lot 220427-01).Post manufacturing x-ray images within the released work order were also verified, and there were no signs of spring stop failure.The nail was functionally tested, and was unable to distract and retract with the external remote controller (erc) and high-speed magnet.The force test and stroke test showed no signs of distraction (it appears the nail is likely totally jammed.) as part of the investigation, the device history records (dhr) were reviewed and indicated the length of the nail was 147.38 mm at the time of manufacture.The difference between the measurement of the nail at time of manufacture and return was 0.36 mm.The shorter length measured/noted at the time of complaint investigation would indicate that the nail had been retracted.The nail was determined to be possibly jammed due to repeated retraction force from possible improper use of the erc/fast distractor.The erc/fast distractor unit may have been held in the incorrect orientation during the inspection / at the treatment sessions, causing the device to be retracted rather than the required distraction prescription.A review of the dhr documents indicated the nail was manufactured by the specified requirements at that time and met all the required quality inspections before shipment.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise, suite 100
aliso viejo, CA 92656
9498373600
MDR Report Key15486687
Report Number3006179046-2022-00253
Device Sequence Number18114742
Product Code HSB
UDI-Device Identifier00812258028251
UDI-Public812258028251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50N150
Device Lot Number2061307AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight50 KG